advise on what to do if the medication concerta works but causes uncontrollable sweating. Any success with taking medication every other day?
I noticed the sweating immediately, but it was summertime, and I dirt track race, so, sweating is normal for me, but the sweating from the med is alot worse. After adjusting to the Concerta XL, my doctor added Wellbutrin XL, it ALSO has a sweating side effect, so, im double screwed on staying dry if I am being active. It is winter now, and I noticed the sweating had dropped off, but Im not working on the car, or mowing the grass, or outside a whole bunch. HOWEVER... I went over the weekend to help my Dad cut some firewood. I started out wearing a T-shirt, with my Carhart over it. THe coat was soaked..I mean soaked thru in places, like the bottom of my arm, and so on. It was fairly cold out that day. I took the coat off, and put on a hoodie, which helped, but I was still sweating pretty good, soaking the t-shirt and so on. Where I am going with this is here... Learn to live with the sweating. Learn to have a dry shirt handy. In the summer, I may change clothes, or socks, but definately shirts, 3 or 4 times a day. My racing requires me to wear fire protective gear, suit, gloves boots. At the end of the night of racing, when i leave the track, my firesuit is completely soake with a really salty, strange smelling sweat. It caused me severe head aches at first, exhaustion, fatigue, muscle cramps, and so on. To the point that I considered stopping the meds, but the truth is, that they have REALLY WORKED for me, so I wont stop taking them... I just adjusted my lifestyle to them. Again, plan ahead, remember that you are going to sweat alot, and plan accordingly, but the very most important thing I have discovered, is that adding some pedia-lite to your list of drinks, will save your life. The smelly salty sweat visible on my firesuit, and all those symptoms were signs of dehydration. After a while, it just makes sense that you would dehydrate, if you sweat like I do. I have learned to live with and accept the sweating, because the meds have saved my life, as I was a pretty severe meth user, with crazy anxiousness, and no control over using, but almost immediately after starting the meds, all the overwhelming stuff isnt nearly as bad. I can actually go for periods of time without using, weeks only so far, but I was an everyday, run and gun kind of user. Sleep long enough to do it again. I was a steady daily if I could user for 3 years straight, before these meds. Trust me when i say, that a week or 2, or 3 for me not using, is VERY impressive. I have battled with addiction my whole life, and I sought the meds to change that, and they are really helping. Anyway, sorry to have gone on so long, but I had a story to tell, and if it helps you... awesome.
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jul 2010 • 3 answers
Posted 14 Apr 2011 • 3 answers
Posted 6 Aug 2011 • 1 answer
Hyperhidrosis - ive had a problem with sweating since I was a kid, where my body doesnt do good with
Posted 17 Aug 2015 • 0 answers
Posted 22 Feb 2018 • 0 answers